Economics at your fingertips  

Comonotonic approximation to periodic investment problems under stochastic drift

Liang Xu, Chunyan Gao, Gang Kou and Qinjun Liu

European Journal of Operational Research, 2017, vol. 262, issue 1, 251-261

Abstract: We investigate periodic investment problems under a Black–Scholes market with stochastic drift. The decision maker invests a series of positive amounts at finitely predetermined time spots, to maximize the expected terminal wealth while controlling its downside risk as measured by the Condition Value at Risk (CVaR). It turns out that the increment for unit wealth on the whole path can be divided into two parts: the increment corresponding to the stochastic drift and that corresponding to the Brownian Motion. A comonotonic approximation is proposed for the second part, and an upper bound is provided for the CVaR of the first part, which construct together a closed-form approximation of the terminal wealth under the risk measure of CVaR. We further decompose the problem into a sequence of sub-problems whose optimal solutions are explicit and follow fractional Kelly Strategy. Numerical and empirical results illustrate the performance of our methodology.

Keywords: Decision support system; Comonotonic approximation; Stochastic drift; Periodic investment problems; Dynamic control; Black–Scholes market (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

European Journal of Operational Research is currently edited by Roman Slowinski, Jesus Artalejo, Jean-Charles. Billaut, Robert Dyson and Lorenzo Peccati

More articles in European Journal of Operational Research from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

Page updated 2018-12-15
Handle: RePEc:eee:ejores:v:262:y:2017:i:1:p:251-261